Alert archive / Idaho / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Boise, ID

September 5, 2007Camas County, Elmore County, Idaho

NWS Boise, ID issued this flash flood warning at Sep 5, 2007, 9:00 AM MDT for Camas County, Elmore County, Idaho. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2007, 9:00 AM MDT (15:00 UTC)
Expired
Sep 5, 2007, 10:30 AM MDT
In force
90 min
Issued by
NWS Boise, ID
Area
Whole counties

Counties Camas County, ID, Elmore County, ID

The radar

The Boise radar (KCBX), 89 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 3.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-268 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KBOI 051503
FFWBOI
IDC025-039-051630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
900 AM MDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CAMAS COUNTY IN CENTRAL IDAHO...
  EAST CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...

* UNTIL 1030 AM MDT.

* AT 853 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...CORRAL AND HILL CITY.

RADAR RAINFALL ESTIMATES AND RAIN GAGE OBSERVATIONS OF MORE THAN
ONE INCH OF RAIN IN LESS THAN ONE HOUR INDICATE THAT FLASH FLOODING 
MUD SLIDES AND DEBRIS FLOWS ARE OCCURRING IN THE MOUNTAINOUS TERRAIN.
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN THIS AREA. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 4336 11522 4360 11492 4345 11479 4335 11492
      4320 11505 4298 11517 4309 11537
TIME...MOT...LOC 1457Z 180DEG 0KT 4330 11509

$$

JPB
1 follow-up statement
000 
WGUS75 KBOI 051552
FFSBOI

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
947 AM MDT WED SEP 5 2007

IDC025-039-051630-
ELMORE ID-CAMAS ID-
947 AM MDT WED SEP 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM MDT FOR
SOUTHWESTERN CAMAS AND EAST CENTRAL ELMORE COUNTIES...

AT 942 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA.  RAIN GAGE OBSERVATIONS RANGING FROM 0.80 TO 1.18 INCHES HAVE 
BEEN REPORTED IN THE WARNED AREA.  RADAR RAINFALL ESTIMATES SHOW 
THAT UP TO 1.5 INCHES OF RAIN HAS FALLEN IN THE MOUNTAINS.

FLASH FLOODING AND MUDSLIDES ARE LIKELY ON FOREST SERVICE ROADS NEAR 
ANDERSON RANCH RESERVOIR AND AREAS NORTH OF HILL CITY.


LAT...LON 4336 11522 4360 11492 4345 11479 4335 11492
      4320 11505 4298 11517 4309 11537
TIME...MOT...LOC 1547Z 180DEG 0KT 4332 11510

$$

JPB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 4:11 AM MDT, 4 hours 49 minutes earlier.

Area forecast discussion, Sep 5, 4:11 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
411 AM MDT WED SEP 5 2007

.SHORT TERM...TODAY THROUGH THURSDAY...AN UPPER LOW OVER SW IDAHO
WILL SLOWLY MOVE EAST TONIGHT. A PAIR OF MOISTURE SPOKES AROUND
THE UPPER LOW AT 345 AM EXTENDED FROM HELLS CANYON ALONG THE
HARNEY- MALHEUR COUNTY LINE /GENERALLY PIVOTING SSW/ AND OVER S
CENTRAL IDAHO /GENERALLY LIFTING NNE. BOTH MODELS SHOW
DESTABILIZATION IN THE DRY SLOT THIS AFTERNOON FOR PRECIPITATION
OVER SW IDAHO WITH THE LOW. EARLY THIS MORNING FOG IS POSSIBLE IN
SHELTERED AREAS IN THE DRY SLOT...MAINLY THE LONG VALLEY. LATEST
RUNS AND SATELLITE TRENDS ARE SLOWER WITH THE EXIT OF THE MOIST
UPPER LOW AND NO STRONG KICKER IS EVIDENT UPSTREAM SO HAVE GONE
WITH THE NEW TIMING. THUNDERSTORMS ARE ANTICIPATED IN SPITE OF
COOLER THAN NORMAL TEMPERATURES TODAY...THE CONVECTIVE TEMP AT
BOISE IS ONLY 71 THIS AFTERNOON. CLEARING TONIGHT WITH ONLY 3 MBS
GRADIENT ACROSS BURNS TO TWIN FALLS WILL ALLOW PATCHY FOG TO
DEVELOP DUE TO ABUNDANT LOW LEVEL MOISTURE FROM RECENT RAINS. HAVE
EXPANDED THE AREA OF FOG THURSDAY MORNING SLIGHTLY. FORECAST
TEMPERATURES WILL BE SLIGHTLY WARMER IN HARNEY COUNTY TODAY BUT
COOLER WITH PRECIP AND UNDER THE COLD CORE UPPER LOW OVER SW IDAHO
TODAY. CLEARING SKIES WILL ALLOW LOWS TO AGAIN DROP TO AROUND
NORMAL TONIGHT. ALL AREAS WILL SEE WARMING WITH MOSTLY SUNNY
SKIES INTO THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE UPPER LEVEL
LONGWAVE RIDGE CENTERED 40-50N 140-150W AND THE LONGWAVE TROUGH OVER
THE MID CONTINENT WILL KEEP US IN A DRY WEAKLY CYCLONIC NORTHWEST
FLOW ALOFT. TEMPERATURES WILL COOL TO A LITTLE BELOW NORMAL THIS
WEEKEND AS THE FLOW VEERS TO MORE NORTHERLY AND HEIGHTS LOWER. USING
ANALOGS BASED ON A GFS40/ADJMEX BLEND GAVE A SLIGHTLY COOLER
FORECAST FOR SATURDAY AND SUNDAY COMPARED TO THE PREVIOUS FORECAST.
MODELS ARE STILL IN REASONABLY GOOD AGREEMENT UNTIL MONDAY...WHEN
THE DGEX AND GFSLR WANT TO BRING A MUCH DEEPER UPPER LOW SOUTH OUT
OF B.C. THAN PREVIOUS RUNS. OUR FORECAST FOR MONDAY AND TUESDAY IS
COMPATIBLE WITH THE WARMER CANADIAN AND EUROPEAN MODELS...BUT
RAPIDLY INCREASING GFS ENSEMBLE SPREAD SHOWS HIGH UNCERTAINTY.

&&

.AVIATION...SCATTERED SHOWERS WILL CONTINUE ACROSS EASTERN OREGON
...THE WEST CENTRAL IDAHO MOUNTAINS...AND THE MAGIC VALLEY AND
SOUTHERN TWIN FALLS COUNTY. ISOLATED MVFR CEILINGS AND LOCAL
MOUNTAIN OBSCURATION WILL ACCOMPANY THESE SHOWERS...WHICH WILL
SPREAD ACROSS SOUTHWEST IDAHO TODAY. ALSO...ISOLATED THUNDERSTORMS
WILL DEVELOP DURING THE DAY. EXPECT VALLEYS TO REMAIN VFR UNDER
MID-LEVEL CEILINGS WITH LOWER VFR AND LOCAL MVFR CEILINGS CONTINUING
OVER THE WEST CENTRAL AND BOISE MOUNTAINS. WINDS ALOFT WILL BE
LIGHT. SURFACE WINDS WILL BE LIGHT EXCEPT NEAR THUNDERSTORMS.

&&

.AVIATION...

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...........VM
LONG TERM/AVIATION...JT
Hazardous weather outlook, Sep 5, 5:46 AM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
546 AM MDT WED SEP 5 2007

IDZ011>016-028>030-ORZ061-063-064-061200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
546 AM MDT WED SEP 5 2007 /446 AM PDT WED SEP 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WATCH IN IN EFFECT FROM 11 AM MDT/10 AM PDT THROUGH
THIS EVENING FOR WIDELY SCATTERED THUNDERSTORMS AND ABUNDANT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER OR FIRE CONDITIONS
THROUGH ESTABLISHED PROCEDURES.

ORZ062-061200-
BAKER COUNTY-
446 AM PDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:37 AM MDTFire Weather WatchBOIAdams, Boise, Gem, Idaho, Payette, Valley and 1 more3 hr
Sep 5, 8:48 AM MDTFlash Flood WatchBOIBoise, Camas, Elmore10 hr
Sep 5, 10:28 AM MDTFlash Flood WarningBOICamas, Elmore92 min

Nearby

Flash Flood Warnings in Idaho, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.